Free Ibuprofen Discount Coupon
STEP 1: Print or save your free drug coupon.
STEP 2: Bring it to your local pharmacy.
STEP 3: Save up to 90% on your prescriptions!
Ibruprofen Drug Information
- Other Uses
- Special Dietary
- If I Forget
- Side Effects
- Storage Conditions
- Other Information
- Brand Names
Why is this medication prescribed?
Prescription ibuprofen is used to relieve pain, tenderness, swelling, and stiffness caused by osteoarthritis (arthritis caused by a breakdown of the lining of the joints) and rheumatoid arthritis (arthritis caused by swelling of the lining of the joints). It is also used to relieve mild to moderate pain, including menstrual pain (pain that happens before or during a menstrual period). Nonprescription ibuprofen is used to reduce fever and to relieve mild pain from headaches, muscle aches, arthritis, menstrual periods, the common cold, toothaches, and backaches. Ibuprofen is in a class of medications called NSAIDs. It works by stopping the body's production of a substance that causes pain, fever, and inflammation.
How should this medicine be used?
Prescription ibuprofen comes as a tablet to take by mouth. It is usually taken three or four times a day for arthritis or every 4 to 6 hours as needed for pain. Nonprescription ibuprofen comes as a tablet, chewable tablet, suspension (liquid), and drops (concentrated liquid). Adults and children older than 12 years of age may usually take nonprescription ibuprofen every 4 to 6 hours as needed for pain or fever. Children and infants may usually be given nonprescription ibuprofen every 6 to 8 hours as needed for pain or fever, but should not be given more than 4 doses in 24 hours. Ibuprofen may be taken with food or milk to prevent stomach upset. If you are taking ibuprofen on a regular basis, you should take it at the same time(s) every day. Follow the directions on the package or prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take ibuprofen exactly as directed. Do not take more or less of it or take it more often than directed by the package label or prescribed by your doctor.
Ibuprofen comes alone and in combination with other medications. Some of these combination products are available by prescription only, and some of these combination products are available without a prescription and are used to treat cough and cold symptoms and other conditions. If your doctor has prescribed a medication that contains ibuprofen, you should be careful not to take any nonprescription medications that also contain ibuprofen.
If you are selecting a product to treat cough or cold symptoms, ask your doctor or pharmacist for advice on which product is best for you. Check nonprescription product labels carefully before using two or more products at the same time. These products may contain the same active ingredient(s) and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.
Nonprescription cough and cold combination products, including products that contain ibuprofen, can cause serious side effects or death in young children. Do not give these products to children younger than 4 years of age. If you give these products to children 4 to 11 years of age, use caution and follow the package directions carefully.
If you are giving ibuprofen or a combination product that contains ibuprofen to a child, read the package label carefully to be sure that it is the right product for a child of that age. Do not give ibuprofen products that are made for adults to children.
Before you give an ibuprofen product to a child, check the package label to find out how much medication the child should receive. Give the dose that matches the child's age on the chart. Ask the child's doctor if you don't know how much medication to give the child.
Shake the suspension and drops well before each use to mix the medication evenly. Use the measuring cup provided to measure each dose of the suspension, and use the dosing device provided to measure each dose of the drops.
The chewable tablets may cause a burning feeling in the mouth or throat. Take the chewable tablets with food or water.
Stop taking nonprescription ibuprofen and call your doctor if your symptoms get worse, you develop new or unexpected symptoms, the part of your body that was painful becomes red or swollen, your pain lasts for more than 10 days, or your fever lasts more than 3 days. Stop giving nonprescription ibuprofen to your child and call your child's doctor if your child does not start to feel better during the first 24 hours of treatment. Also stop giving nonprescription ibuprofen to your child and call your child's doctor if your child develops new symptoms, including redness or swelling on the painful part of his body, or if your child's pain or fever get worse or lasts longer than 3 days.
Do not give nonprescription ibuprofen to a child who has a sore throat that is severe or does not go away, or that comes along with fever, headache, nausea, or vomiting. Call the child's doctor right away, because these symptoms may be signs of a more serious condition.
Other uses for this medicine
Ibuprofen is also sometimes used to treat ankylosing spondylitis (arthritis that mainly affects the spine), gouty arthritis (joint pain caused by a build-up of certain substances in the joints), and psoriatic arthritis (arthritis that occurs with a long-lasting skin disease that causes scaling and swelling). Talk to your doctor about the risks of using this drug for your condition.
This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.
What special precautions should I follow?
Before taking ibuprofen,
- tell your doctor and pharmacist if you are allergic to ibuprofen, aspirin or other NSAIDs such as ketoprofen (Orudis KT, Actron) and naproxen (Aleve, Naprosyn), any other medications, or any of the inactive ingredients in the type of ibuprofen you plan to take. Ask your pharmacist or check the label on the package for a list of the inactive ingredients.
- tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention the medications listed in the IMPORTANT WARNING section and any of the following: angiotensin-converting enzyme (ACE) inhibitors such as benazepril (Lotensin), captopril (Capoten), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), moexipril (Univasc), perindopril (Aceon), quinapril (Accupril), ramipril (Altace), and trandolapril (Mavik); diuretics ('water pills'); lithium (Eskalith, Lithobid); and methotrexate (Rheumatrex). Your doctor may need to change the doses of your medications or monitor you more carefully for side effects.
- do not take nonprescription ibuprofen with any other medication for pain unless your doctor tells you that you should.
- tell your doctor if you have or have ever had any of the conditions mentioned in the IMPORTANT WARNING section or asthma, especially if you also have frequent stuffed or runny nose or nasal polyps (swelling of the inside of the nose); swelling of the hands, arms, feet, ankles, or lower legs; lupus (a condition in which the body attacks many of its own tissues and organs, often including the skin, joints, blood, and kidneys); or liver or kidney disease. If you are giving ibuprofen to a child, tell the child's doctor if the child has not been drinking fluids or has lost a large amount of fluid from repeated vomiting or diarrhea.
- tell your doctor if you are pregnant, especially if you are in the last few months of your pregnancy; you plan to become pregnant; or you are breast-feeding. If you become pregnant while taking ibuprofen, call your doctor.
- if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking ibuprofen.
- if you have phenylketonuria (PKU, an inborn disease in which mental retardation develops if a specific diet is not followed), read the package label carefully before taking nonprescription ibuprofen. Some types of nonprescription ibuprofen may be sweetened with aspartame, a source of phenylalanine.
What special dietary instructions should I follow?
Unless your doctor tells you otherwise, continue your normal diet.
What should I do if I forget a dose?
If you are taking ibuprofen on a regular basis, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.
What side effects can this medication cause?
Ibuprofen may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
- gas or bloating
- ringing in the ears
Some side effects can be serious. If you experience any of the following symptoms, call your doctor immediately:
- unexplained weight gain
- swelling of the eyes, face, throat, arms, hands, feet, ankles, or lower legs
- difficulty breathing or swallowing
- excessive tiredness
- pain in the upper right part of the stomach
- loss of appetite
- yellowing of the skin or eyes
- flu-like symptoms
- pale skin
- fast heartbeat
- cloudy, discolored, or bloody urine
- back pain
- difficult or painful urination
- blurred vision, changes in color vision, or other vision problems
- red or painful eyes
- stiff neck
Ibuprofen may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.
If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch] or by phone [1-800-332-1088].
What storage conditions are needed for this medicine?
Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.
In case of emergency/overdose
In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.
Symptoms of overdosage may include:
- fast eye movements that you cannot control
- slow breathing or short periods of time without breathing
- blue color around the lips, mouth, and nose
What other information should I know?
If you are taking prescription ibuprofen, do not let anyone else take your medication. Ask your pharmacist any questions you have about refilling your prescription.
It is important for you to keep a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.
- Counteract IB®
- Ibifon 600®
- MIdol Cramps & Bodyaches®
- Rx-Act Ibuprofen®
- Samson 8®
- Sup Pain Med®
Brand Names of Combination Products
- Advil Allergy Sinus (containing Chlorpheniramine, Ibuprofen, and Pseudoephedrine)
- Advil Cold and Sinus (containing Ibuprofen and Pseudoephedrine)
- Advil Congestion Relief (containing Ibuprofen and Phenylephrine)
- Advil Multi-Symptom Cold (containing Chlorpheniramine, Ibuprofen, and Pseudoephedrine)
- Advil PM (containing Diphenhydramine and Ibuprofen)
- Combunox (containing Ibuprofen and Oxycodone)
- Dayquil Pressure and Pain Caplet (containing Ibuprofen and Pseudoephedrine)
- Dimetapp Sinus (containing Ibuprofen and Pseudoephedrine)
- Dristan Sinus (containing Ibuprofen and Pseudoephedrine)
- Duexis (containing Famotidine and Ibuprofen)
- Ibudone 10/200 (containing Hydrocodone and Ibuprofen)
- Ibudone 5/200 (containing Hydrocodone and Ibuprofen)
- Motrin Cold and Flu (containing Ibuprofen and Pseudoephedrine)
- Motrin IB Sinus (containing Ibuprofen and Pseudoephedrine)
- Motrin PM (containing Diphenhydramine and Ibuprofen)
- Motrin Sinus Headache (containing Ibuprofen and Pseudoephedrine)
- Reprexain 10/200 (containing Hydrocodone and Ibuprofen)
- Reprexain 2.5/200 (containing Hydrocodone and Ibuprofen)
- Reprexain 5/200 (containing Hydrocodone and Ibuprofen)
- Reprexain 7.5/200 (containing Hydrocodone and Ibuprofen)
- Rx-Act Ibuprofen PM (containing Diphenhydramine and Ibuprofen)
- Sine-Aid IB (containing Ibuprofen and Pseudoephedrine)
- Vicoprofen (containing Hydrocodone and Ibuprofen)
- Wal-Profen Cold and Sinus (containing Ibuprofen and Pseudoephedrine)
Major Pharmacy Chains:
Find a participating pharmacy with our pharmacy locator.
This Coupon is Good for the Following Pain Relief Prescriptions:
- IBUPROFEN TAB 400mg
- IBUPROFEN TAB 600mg
- IBUPROFEN TAB 800mg